Alert archive / California / Wind Advisories in 2016
Wind Advisory 35, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 23, 2016, 6:41 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2016, 6:41 PM PDT (01:41 UTC)
- Expired
- Oct 24, 2016, 5:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
963 WWUS76 KHNX 240141 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 641 PM PDT SUN OCT 23 2016 CAZ095-241200- /O.NEW.KHNX.WI.Y.0035.161024T0141Z-161024T1200Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 641 PM PDT SUN OCT 23 2016 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. * TIMING...THROUGH 5 AM MONDAY. * WINDS...WINDS FROM THE SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RILEY
1 follow-up statement
082 WWUS76 KHNX 241148 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 448 AM PDT MON OCT 24 2016 CAZ095-241300- /O.EXP.KHNX.WI.Y.0035.000000T0000Z-161024T1200Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 448 AM PDT MON OCT 24 2016 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... WINDS WILL DIMINISH OVER THE NEXT COUPLE OF HOURS IN AND NEAR THE GRAPEVINE. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 2:29 PM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Oct 23, 2:29 PM PDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 229 PM PDT SUN OCT 23 2016 .SYNOPSIS... A pacific storm system will slide into the region today with a chance of showers through Monday evening. Another storm system will bring a better chance for rain and higher elevation snow in central California by late next week. && .DISCUSSION... Tonight and Monday...Water Vapor Transport imagery indicates a decent sub tropical feed moving across the area from the SW. We have a seen a few showers and thunderstorms across parts of Kern county today. NAM is picking up features pretty well as the guidance is bringing isolated showers and high elevation snow across the central CA interior through Monday evening. The S/W energy embedded in a strong SW flow ahead of a digging EPAC trough is also associated with a strong upper jet max that is forecast to move though the region tomorrow. Decent mid level moisture and jet divergence will promote showers and possible thunderstorm activity. Total Totals were in the 50's and Shoalwater index was 0 to -3 which would indicate some mid-level instability. The bases of the clouds are above 12k feet attm. So dry lightning is possible. Rainfall has been light thus far and we are not expecting any measurable amounts in the SJV...unless the lower levels begin to moisten up. Some mountain areas in Tulare county could see isolated amounts of up to a quarter of an inch in heavier cells. Tuesday and Wednesday...Models are indicating a break between systems with mostly clear conditions and a brief warm spell. Strong SW flow in advance of the next system stalls out a front to our north as several digging S/W's drop south of 40N along 135W by Tuesday night. A stronger and deeper S/W will dig south of 30N and along 135W by Thursday. Thursday and Friday...Deep cut off low south of 30N will tap into a deep sub tropical feed. The exact track of the low and associated cold front is still quite uncertain. The ECM is significantly faster than the GEFS. We are still putting in precip chances in for Thursday, but timing is still a problem. Both guidance precip amounts are very respectable and confidence is increasing on a good wetting rain event for the Central CA Interior. However, the track of the low center will decide on how much precip we get. With the system being a warm system, we can expect snow levels to remain above 8k feet in the Sierra. Saturday and Sunday...The system will be lifting NE and gradual clearing is expected with seasonal temperatures as SW flow remains over the region. Weak S/W ridging will clear out the region before another digging EPAC upper low center approaches the Central CA by Sunday with increasing precip chances late Sunday. && .AVIATION... Scattered showers and isolated thunderstorms spreading northward across the Kern County desert will produce areas of MVFR ceilings. MVFR ceilings with areas of IFR and terrain obscurations will spread over the mountains of Kern and Tulare Counties after 00Z Monday. Southwesterly wind gusts 30-40 knots can be expected across the higher terrain. VFR conditions can otherwise be expected over the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...JDB avn/fw...DS synopsis...JDB weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.